Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Analysis and Geometry in Metric Spaces

Ed. by Ritoré , Manuel

1 Issue per year


CiteScore 2016: 0.04

SCImago Journal Rank (SJR) 2016: 0.110
Source Normalized Impact per Paper (SNIP) 2016: 0.026

Mathematical Citation Quotient (MCQ) 2016: 0.78


Emerging Science

Open Access
Online
ISSN
2299-3274
See all formats and pricing
More options …

Resistance Conditions and Applications

Juha Kinnunen / Pilar Silvestre
Published Online: 2013-10-25 | DOI: https://doi.org/10.2478/agms-2013-0007

Abstract

This paper studies analytic aspects of so-called resistance conditions on metric measure spaces with a doubling measure. These conditions are weaker than the usually assumed Poincaré inequality, but however, they are sufficiently strong to imply several useful results in analysis on metric measure spaces. We show that under a perimeter resistance condition, the capacity of order one and the Hausdorff content of codimension one are comparable. Moreover, we have connections to the Sobolev inequality for compactly supported Lipschitz functions on balls as well as capacitary strong type estimates for the Hardy-Littlewood maximal function. We also consider extensions to Sobolev type inequalities with two different measures and Lorentz type estimates.

Keywords: Metric measure space; resistance condition; Poincaré inequality; Hausdorff content of codimension one; Hardy-Littlewood maximal function; Sobolev type inequalities

MSC: 46E35; 31C45

  • [1] M. T. Barlow, R. F. Bass and T. Kumagai, Stability of parabolic Harnack inequalities on metric measure spaces, J. Math. Soc. Japan 58 (2006), no. 2, 485–519. Google Scholar

  • [2] C. Bennett and S. Sharpley, Interpolation of Operators, Pure and Applied Mathematics, 129. Academic Press, Inc., Boston, MA, 1988. Google Scholar

  • [3] A. Björn and J. Björn, Nonlinear Potential Theory on Metric Spaces, Tracts in Mathematics 17, European Mathematical Society, 2011. Google Scholar

  • [4] Yu. A. Brudnyi and N. Ya. Krugljak, Interpolation functors and interpolation spaces, Vol. I. North-Holland Mathematical Library, 47. North-Holland Publishing Co., Amsterdam, 1991. Google Scholar

  • [5] J. Cerdà, Lorentz capacity spaces, Interpolation theory and applications, Contemp. Math. 445, 45–59, Amer. Math. Soc., Providence, RI, 2007. Google Scholar

  • [6] J. Cerdà, J. Martín and P. Silvestre, Capacitary function spaces, Collectanea Math. 62 (2011), no. 1, 95–118. Google Scholar

  • [7] J. Cerdà, J. Martín and P. Silvestre, Conductor Sobolev type estimates and isocapacitary inequalities, to appear in Indiana Univ. Math. J. Google Scholar

  • [8] S. Costea and V. G. Maz’ya, Conductor inequalities and criteria for Sobolev-Lorentz two-weight inequalities, Sobolev spaces in mathematics. II, 103–121, Int. Math. Ser. (N. Y.) 9 (2009), Springer, New York. Google Scholar

  • [9] A. Grigor’yan and A. Telcs, Harnack inequalities and sub-Gaussian estimates for random walks, Math. Ann. 324 (2002), no. 3, 521–556. Google Scholar

  • [10] H. Hakkarainen and J. Kinnunen, The BV-capacity in metric spaces, Manuscripta Math. 132 (2010), no. 1-2, 51–73. Google Scholar

  • [11] H. Hakkarainen and N. Shanmugalingam, Comparisons of relative BV-capacities and Sobolev capacity in metric spaces, Nonlinear Anal. 74 (2011), no. 16, 5525–5543. Google Scholar

  • [12] J. Kinnunen, R. Korte, N. Shanmugalingam and H. Tuominen, Lebesgue points and capacities via boxing inequality in metric spaces, Indiana Univ. Math. J. 57 (2008), no. 1, 401–430. Web of ScienceGoogle Scholar

  • [13] J. Kinnunen, R. Korte, N. Shanmugalingam and H. Tuominen, The DeGiorgi measure and an obstacle problem related to minimal surfaces in metric spaces, J. Math. Pures Appl. (9) 93 (2010), no. 6, 599–622. Web of ScienceGoogle Scholar

  • [14] V. G. Maz’ya, Conductor and capacitary inequalities for functions on topological spaces and their applications to Sobolev type imbeddings, J. Funct. Anal. 224 (2005), no. 2, 408–430. Google Scholar

  • [15] V. G. Maz’ya, Conductor inequalities and criteria for Sobolev type two-weight imbeddings. J. Comput. Appl. Math. 194 (2006), no. 11, 94–114. Google Scholar

  • [16] M. Miranda, Functions of bounded variation on "good" metric spaces, J. Math. Pures Appl. (9) 82 (2003), no. 8, 975–1004. Google Scholar

  • [17] J. Orobitg and J. Verdera, Choquet integrals, Hausdorff content and the Hardy-Littlewood maximal operator, Bull. London Math. Soc. 30 (1998), no. 2, 145–150. Google Scholar

  • [18] P. Silvestre, Capacitary function spaces and applications, PhD-thesis (2012), TDR, B. 8121-2012. www.tesisenred.net/handle/10803/77717Google Scholar

About the article

Received: 2013-03-28

Accepted: 2013-10-04

Published Online: 2013-10-25


Citation Information: Analysis and Geometry in Metric Spaces, Volume 1, Pages 276–294, ISSN (Online) 2299-3274, DOI: https://doi.org/10.2478/agms-2013-0007.

Export Citation

©2013 Versita Sp. z o.o.. This content is open access.

Comments (0)

Please log in or register to comment.
Log in